Alert archive / California / Small Craft Advisories in 2025
Small Craft Advisory 27, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Mar 3, 2025, 2:47 PM PST. It took effect at Mar 4, 2025, 3:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2025, 2:47 PM PST (22:47 UTC)
- In effect from
- Mar 4, 2025, 3:00 AM PST
- Expired
- Mar 4, 2025, 9:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
633 WHUS76 KEKA 032247 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 247 PM PST Mon Mar 3 2025 PZZ470-040700- /O.NEW.KEKA.SC.Y.0027.250304T1100Z-250304T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 247 PM PST Mon Mar 3 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST TUESDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 AM to 9 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
278 WHUS76 KEKA 040419 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 819 PM PST Mon Mar 3 2025 PZZ470-041230- /O.CON.KEKA.SC.Y.0027.250304T1100Z-250304T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 819 PM PST Mon Mar 3 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PST TUESDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 AM to 9 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
263 WHUS76 KEKA 041038 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 238 AM PST Tue Mar 4 2025 PZZ470-041700- /O.CON.KEKA.SC.Y.0027.250304T1100Z-250304T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 238 AM PST Tue Mar 4 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas around 6 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
305 WHUS76 KEKA 041702 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 902 AM PST Tue Mar 4 2025 PZZ470-041815- /O.EXP.KEKA.SC.Y.0027.000000T0000Z-250304T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 902 AM PST Tue Mar 4 2025 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 3, 4:20 AM PST, 10 hours 27 minutes earlier.
Area forecast discussion, Mar 3, 4:20 AM PST, 10 hours 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
420 AM PST Mon Mar 3 2025
.SYNOPSIS...Lingering showers through this morning, followed by
mostly dry weather conditions. Below normal temperatures are
expected today through the work week. Another frontal system will
bring additional precipitation by mid week. Frost and freezing
temperatures are likely Thursday and Friday morning.
&&
.DISCUSSION...Overnight, patches of light rain showers continue
moving across Del Norte and Humboldt counties with pretty weak
returns observed on radar. These lingering showers are expected to
dissipate this morning as a shortwave ridge shift eastward over the
region. Dry airmass will move over the area through the day.
Temperatures will increase today, with highs in the 50's in the
valleys and 40's to low 50's in the ridges. However, below normal
temperatures are expected to prevail through the work week.
A shortwave trough will swing northeastward toward Northern
California and the Pacific Northwest on Tuesday. Southerly winds
will increase along the North Coast early Tuesday morning with a
low level jet in advance of the front. Gusts from 25 to 35 mph are
likely over the more prominent coastal headlands and exposed
ridges in Del Norte and Humboldt counties. A progressive weak
frontal system will bring stratiform light rain across the
northern portion of the forecast area Tuesday morning, with
showers over Mendocino and Lake counties. Precipitation will
quickly tapper off late Tuesday morning, with lingering showers
through the afternoon. Snow levels start at 3500-4000 feet, then
rise to 4500-5500 feet by the afternoon.
Wednesday into Thursday, a positively tilted trough is forecast
to move over the area. Uncertainties remain high with the position
of this system. Ensemble member continue trending dry to a few
hundredths. Otherwise, a colder deep- layer airmass will
subsequently spread south across the West Coast Wednesday evening
into Thursday, with 850 mb temperatures around -2C, 700 mb
temperature around -12C, and 500 mb around -32C. The coldest
temperatures are likely Thursday morning. With the colder air
aloft frost and freezing temperatures are expected for Thursday
morning. The colder airmass will aid to lower the snow level
around 2500-3000 feet early Thursday. GFS and NAM models suggest
steep lapse rates and increasing instability environment Thursday
morning, with the potential of small hail along the coast and a
dust to light low elevation snow. Otherwise, this is dependent on
the track of this system. /ZVS
&&
.AVIATION...MVFR/IFR conditions along the coast are caused by spotty
showers traveling over terminals from the NW. Winds are to remain
light through the day with continued multi-leveled ceilings and even
some possible rain showers. VFR conditions are expected towards the
end of the TAF period.
&&
.MARINE...Winds and wind waves are expected to diminish through the
morning with Small Craft Advisory conditions ceasing by noon PST.
Winds expected to remain light through the day. Southerly winds are
to increase Tuesday early morning to fresh breezes before calming
again in the afternoon. A westerly swell will continue to decrease
in size through Tuesday before increasing with multiple burst of
swell expected through the work week.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until noon PST today for PZZ450-455-
470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngNearby
Small Craft Advisories in California, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.